On the integrability of homogeneous scalar evolution equations

Sanders, J.A. and Wang, J.P. (1998) On the integrability of homogeneous scalar evolution equations. Journal of Differential Equations, 147 (2). pp. 410-434. ISSN 0022-0396. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1006/jdeq.1998.3452

Abstract

We determine the existence of (infinitely many) symmetries for equations of the form u(t) = u(k) + f(u, ..., u(k-1)) when they are lambda-homogeneous (with respect to the scaling u(k) lambda + k) with lambda > 0. Algorithms are given to determine whether a system has a symmetry (also independent of t and x). If it has one generalized symmetry, we prove it has infinitely many and these can be found using recursion operators or master symmetries. The method of proof uses the symbolic method and results From diophantine approximation theory. We list the 10 integrable hierarchies. The methods can in principle be applied to the lambda less than or equal to 0 cast. as we illustrate ibr one example with lambda = 0, which seems to be new. In principle they can also be used for systems of evolution equations, but so far this has only been demonstrated for one class of examples.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Jing Ping Wang
Date Deposited: 25 Jun 2009 11:14
Last Modified: 14 Jan 2010 14:32
Resource URI: http://kar.kent.ac.uk/id/eprint/8838 (The current URI for this page, for reference purposes)
  • Depositors only (login required):